Alert archive / Georgia / Freeze Warnings in 2017

Freeze Warning 1, NWS Tallahassee, FL

January 7, 201724 counties in Georgia; Houston County, Alabama; 16 counties in Florida

NWS Tallahassee, FL issued this freeze warning at Jan 7, 2017, 2:59 PM EST for 24 counties in Georgia; Houston County, Alabama; 16 counties in Florida. It took effect at Jan 7, 2017, 7:00 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2017, 2:59 PM EST (19:59 UTC)
In effect from
Jan 7, 2017, 7:00 PM EST
Expired
Jan 8, 2017, 9:00 AM EST
In force
14 hr
Issued by
NWS Tallahassee, FL
All 41 counties

Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 58 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2017-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2017-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -154 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-154 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

240 
WWUS72 KTAE 071959
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
259 PM EST SAT JAN 7 2017

...TEMPERATURES WILL FALL RAPIDLY TONIGHT WITH FREEZING
TEMPERATURES REACHED BY MID TO LATE EVENING. PORTIONS OF SOUTHEAST
ALABAMA AND THE CENTRAL FLORIDA PANHANDLE WILL APPROACH LOWS
AROUND 20 DEGREES...

ALZ065>068-FLZ007-GAZ120-121-080400-
/O.NEW.KTAE.HZ.W.0001.170108T0000Z-170108T1400Z/
COFFEE-DALE-HENRY-GENEVA-NORTH WALTON-QUITMAN-CLAY-
INCLUDING THE CITIES OF...BATTENS CROSSROADS...ENTERPRISE...
ENTERPRISE MUNICIPAL A/P...KEYTON...ASBURY...BEAMON...
BLACKWELL FIELD A/P...BROWNS CROSSROADS...DALEVILLE...DILL...
EWELL...FORT RUCKER...MABSON...OZARK...BLACKWOOD...HEADLAND...
HEADLAND MUNICIPAL A/P...ABBEVILLE...ABBEVILLE MUNICIPAL A/P...
LAWRENCEVILLE...SCREAMER...GENEVA...GENEVA MUNICIPAL A/P...
FADETTE...HARTFORD...GANER...HACODA...LOGAN FIELD MUNICIPAL A/P...
ALPINE HEIGHTS...ARGYLE...CENTER RIDGE...CLUSTER SPRINGS...
DE FUNIAK SPRING AIRPORT...DE FUNIAK SPRINGS...GLENDALE...
CROSSROADS...GEORGETOWN...HATCHER...WIRE BRIDGE...UNION...
BAGBY STATE PARK...DAYS CROSSROADS...FORT GAINES...
JONES CROSSING...MOORES CROSSROADS...PECAN...RICKS PLACE
259 PM EST SAT JAN 7 2017 /159 PM CST SAT JAN 7 2017/

...HARD FREEZE WARNING IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 9 AM EST /8 AM CST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 9 AM EST /8 AM CST/ SUNDAY. 

* TEMPERATURE...AROUND 20 DEGREES.

* IMPACTS...THIS TYPE OF FREEZE POSES A THREAT TO EXPOSED WATER
  PIPES... FARM EQUIPMENT... LIVESTOCK... AS WELL AS AUTOMOBILE
  ENGINE BLOCKS AND RADIATORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

ALZ069-FLZ008>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ122>131-142>148-155>161-080400-
/O.NEW.KTAE.FZ.W.0001.170108T0000Z-170108T1400Z/
HOUSTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-
MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-
INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-
COASTAL DIXIE-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-
BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-
SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...DOTHAN...ASHFORD...COTTONWOOD...
EUCHEEANNA...PLEASANT RIDGE...BARKER STORE...LEONIA...NEW HOPE...
BONIFAY...HOLMES COUNTY AIRPORT...COBB CROSSROADS...
CRYSTAL LAKE...POPLAR HEAD...CHIPLEY...
CHIPLEY MUNICIPAL AIRPORT...ORANGE HILL...FIVE POINTS...
MARIANNA...SIMSVILLE...RICHTER CROSSROADS...BROWNTOWN...
GRACEVILLE...MALONE...SNEADS...BENNETT...ECONFINA...NIXON...
YOUNGSTOWN...ABE SPRINGS...BLOUNTSTOWN...CLARKSVILLE...DURHAM...
FRINK...MARYSVILLE...SCOTTS FERRY...HOWARD CREEK...DALKEITH...
HONEYVILLE...WEWAHITCHKA...BEVERLY...BUCK SIDING...FORT GADSDEN...
MORGAN PLACE...LITTMAN...QUINCY...QUINCY AIRPORT...SANTA CLARA...
WETUMPKA...CHATTAHOOCHEE...HARDIN HEIGHTS...BRADFORDVILLE...
CAPITOLA...CHAIRES...CHAIRES CROSSROADS...KILLEARN ESTATES...
KILLEARN LAKES...MACLAY STATE GARDENS...TALLAHASSEE...ALMA...
CAPPS...CASA BLANCO...DILLS...DRIFTON...FESTUS...JARROTT...
MONTICELLO...LOVETT...CHERRY LAKE...HANSON...HOPEWELL...MADISON...
PINETTA...SWEETWATER...BETHEL...HILLIARDVILLE...WAKULLA SPRINGS...
ATHENA...BOYD...BUCELL JUNCTION...CABBAGE GROVE...CARBUR...
FENHOLLOWAY...PERRY...MIDWAY...BUCKVILLE...COOKS HAMMOCK...DAY...
MAYO...CROSS CITY...CROSS CITY AIRPORT...HINES...JONESBORO...
OLD TOWN...SANDESTIN...SANTA ROSA BEACH...TURQUOISE BEACH...
BUNKER...FREEPORT...PORTLAND...PORT WASHINGTON...PANAMA CITY...
CALLAWAY...CAIRO...LYNN HAVEN...SOUTHPORT...VICKSBURG...
MAGNOLIA BEACH...OAK GROVE...ODENA...PORT ST. JOE...WHITE CITY...
BEACON HILL...OVERSTREET...SAINT JOE BEACH...APALACHICOLA...
APALACHICOLA AIRPORT...BAY CITY...TILTON...CREELS...HAYS PLACE...
HIGH BLUFF...BUCKHORN...MEDART...PANACEA...SOPCHOPPY...
PORT LEON...SAINT MARKS...SPRING CREEK...ADAMS BEACH...
BLUE SPRINGS...CEDAR ISLAND...DEKLE BEACH...FISH CREEK...
HOWELL PLACE...YELLOW JACKET...HORSESHOE BEACH...JENA...
SHIRED ISLAND...SUWANNEE...BENEVOLENCE...COLES...CUTHBERT...
PETERSON HILL...SHIVERS MILL...SPRINGVALE...SPRINGVALE STATION...
ARLINGTON...COMMISSARY HILL...CORDRAYS MILL...DICKEY...MORGAN...
WILLIAMSBURG...EDISON...CLARKS MILL...DAWSON...
DAWSON MUNICIPAL A/P...DOVEREL...GRAVES...HEROD...YEOMANS...
ALBANY...EAST ALBANY...LOCKETT CROSSING...PRETORIA...
SOUTHWEST GA REGIONAL A/P...TURNER CITY...WALKER...FORRESTER...
LEESBURG...PALMYRA...ALFORDS...GAMMAGE...GORDY...ISABELLA...
RED ROCK...SYLVESTER...SYLVESTER AIRPORT...ASHBURN...HOBBY...
WORTH...CHULA...HARDING...SUNSWEET...TIFTON...ASHTON...
BOWENS MILL...FITZGERALD...FITZGERALD MUNICIPAL A/P...
QUEENSLAND...WESTWOOD...WATERLOO...ABBA...IRWINVILLE...OCILLA...
DOUGLASVILLE...BLAKELY...CENTERVILLE...CUBA...EARLY CO A/P...
ENTERPRISE...MAYHAW...BABCOCK...BELLVIEW...BOYKIN...COLQUITT...
COOKTOWN...ELMODEL WMA...HAWKINSTOWN...HOGGARD MILL...NEWTON...
RED STORE CROSSROADS...IVEYS MILL...MILFORD...BRANCHVILLE...
CAMILLA...MITCHELL CO A/P...COTTON...PELHAM...MOULTRIE...
MOULTRIE MUNICIPAL A/P...SPENCE AIRPORT...ADEL...COOK CO A/P...
GREGGS...PINE VALLEY...BARNEYVILLE...LACONTE...MASSEE...
BERRIEN CO A/P...COTTLE...NASHVILLE...WEBER...BANNOCKBURN...
DAVIS PARK...DONALDSONVILLE A/P...DONALSONVILLE...LITTLE HOPE...
RIVERTURN...FAIRCHILD...SEMINOLE STATE PARK...AUSMAC...
BAINBRIDGE...DECATUR CO A/P...HANOVER...LYNN...STEINHAM STORE...
WEST BAINBRIDGE...BEACHTON...CAPEL...ELPINO...GRADY CO A/P...
MONCRIEF...PINE PARK...DILLON...METCALF...PASCO...THOMASVILLE...
BROOKS CO A/P...DIXIE...EMPRESS...NANKIN...QUITMAN...
GROOVERVILLE...VALDOSTA...VALDOSTA REGIONAL AIRPORT...
COURTHOUSE...LAKELAND...TEETERVILLE
259 PM EST SAT JAN 7 2017 /159 PM CST SAT JAN 7 2017/

...FREEZE WARNING IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING
TO 9 AM EST /8 AM CST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 9 AM EST /8 AM CST/ SUNDAY. 

* TEMPERATURE...LOW TO MID 20S IN AREAS NORTH OF INTERSTATE 10 TO
  MID TO UPPER 20S ALONG AND SOUTH OF INTERSTATE 10.

* IMPACTS...PEOPLE...PETS AND VEGETATION SHOULD BE PROTECTED FROM
  THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Jan 7, 12:28 PM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Jan 7, 12:28 PM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1228 PM EST Sat Jan 7 2017

.AVIATION [Through 18Z Sunday]...

Back edge of MVFR cloud shield should move through VLD by 19Z.
Once that occurs, all terminals will be VFR through the rest of
the period. Breezy northwest to north winds of 15-25 knots will
continue through the afternoon hours then decreasing to around 10
knots this evening continuing into Sunday morning.

&&

.PREV DISCUSSION [1146 AM EST]...

.NEAR TERM [Through Today]...

Updated forecast to remove mention of precipitation across the FL
Big Bend, areal coverage of clouds to match satellite as we are
clearing out faster than anticipated, and hourly temperatures
through the morning hours. Forecast highs are on track with
readings ranging in the upper 30s across SE AL/western FL
panhandle/SW GA to mid/upper 40s along I-75 in GA southward to the
FL Big Bend. Wind chill advisory across GA on track to expire at
11 AM ET and will monitor SE AL and FL panhandle for expiration at
12 PM CT.

.SHORT TERM [Tonight Through Monday]...

Dry and colder than normal conditions will persist throughout this
period, as a deep upper level trough moves east of our area and
northwesterly flow will occur aloft. At the surface, northerly
winds and cold air advection will continue tonight before
diminishing early Sunday. A strong high pressure center (likely
up to 1040-1045 mb) will cover the majority of the southeastern
CONUS, including our area, from Sunday through Monday. Widespread
lows in the mid-upper 20s are expected both Sunday and Monday
morning, with some lower 30s along the Gulf Coast. Highs will
generally remain in the 40s on Sunday, moderating into the 50s on
Monday under light east-northeasterly winds and clear skies.

.LONG TERM [Monday Night Through Saturday]...

As the upper level trough mentioned in the short term discussion
moves eastward into the Atlantic Ocean, quasi-zonal upper level
flow will prevail throughout the majority of this period. At the
surface, mild and slightly more humid conditions will return to
our area on Tuesday and persist through the remainder of the
period, as the center of the broad area of high pressure over the
eastern CONUS moves offshore and light southeasterly flow prevails
across our area. With a lack of forcing, however, generally dry
conditions will persist across our area. One possible exception
could be on Wednesday, when areas north and west of Tallahassee
have a slight chance of rain due to increasing moisture and
isentropic lift.

Highs will rebound into the low-mid 70s by the middle of the week
and remain warmer than normal through the weekend. After lows in
the mid-upper 30s inland on Tuesday morning, expect widespread
lows in the low-mid 50s for the remainder of the period.

.MARINE...

Strong northerly winds will result in winds gusting near or above
35 kts through tonight, resulting in Gale Warnings across our
marine areas. Peak seas will range from 6 to 9 feet with
occasional 11 foot seas well offshore. Winds and seas will subside
on Sunday into next week, but small craft will likely need to
exercise caution offshore as seas will range from 2 to 5 feet
during this time.

.FIRE WEATHER...

Although RH values are expected to drop below 30 percent on Sunday
across a large portion of the area, the wind and fuel moisture do
not look sufficient for red flag conditions. A moistening trend is
expected after Sunday.

.HYDROLOGY...

Rivers that are currently in flood stage (sites along the
Choctawhatchee River, Chipola River, and Kinchafoonee Creek) have
crested and will continue to recede throughout the weekend. Light
to moderate rain will continue to taper off early this morning,
and little to no additional rainfall is expected for the next
several days.

For the latest information on area rivers, please visit our AHPS
page at http://water.weather.gov/ahps2/index.php?wfo=tae

Also newly available are flood inundation maps for the Apalachicola
at Blountstown through our AHPS interface.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   27  48  26  56  38 /   0   0   0   0   0
Panama City   30  48  30  55  45 /   0   0   0   0   0
Dothan        24  44  26  51  35 /   0   0   0   0   0
Albany        25  45  25  50  34 /   0   0   0   0   0
Valdosta      26  46  26  55  37 /   0   0   0   0   0
Cross City    27  50  28  60  41 /   0   0   0   0   0
Apalachicola  30  49  31  57  47 /   0   0   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...High Rip Current Risk until 5 PM EST /4 PM CST/ this afternoon
     for Coastal Gulf.

GA...None.
AL...None.
GM...Small Craft Advisory until 4 AM EST Sunday for Apalachee Bay or
     Coastal Waters From Keaton Beach to Ochlockonee River Fl
     out to 20 Nm-Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
     River to Keaton Beach out 20 NM.

     Gale Warning until 1 PM EST this afternoon for Apalachee Bay or
     Coastal Waters From Keaton Beach to Ochlockonee River Fl
     out to 20 Nm-Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
     River to Keaton Beach out 20 NM.

     Gale Warning until 4 AM EST Sunday for Coastal waters from
     Apalachicola to Destin FL out 20 NM-Waters from Suwannee
     River to Apalachicola FL from 20 to 60 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...Scholl
SHORT TERM...Scholl
LONG TERM...Lahr
AVIATION...Scholl
MARINE...DVD
FIRE WEATHER...Lahr
HYDROLOGY...DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 9:38 PM ESTWind Chill AdvisoryTAECalhoun, Clay, Early, Lee, Quitman, Randolph and 1 more14 hr
Jan 7, 2:43 PM ESTWind Chill AdvisoryTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more18 hr
Jan 7, 2:59 PM ESTHard Freeze WarningTAEClay, Quitman18 hr
Jan 6, 9:38 PM ESTWinter Weather AdvisoryTAECoffee, Dale, Geneva, Henry, Houston9 hr
Jan 6, 8:02 PM ESTSpecial Marine WarningTAE58 min
Jan 6, 9:30 PM ESTSpecial Marine WarningTAE60 min
Jan 6, 10:12 PM ESTSpecial Marine WarningTAE2 hr
Jan 6, 10:17 PM ESTSmall Craft AdvisoryTAE39 hr
Jan 7, 12:05 AM ESTSpecial Marine WarningTAE115 min
Jan 7, 12:28 AM ESTSpecial Marine WarningTAE92 min
Jan 7, 1:16 AM ESTSpecial Weather StatementTAELafayette29 min
Jan 7, 10:02 AM ESTRip Current StatementTAEGulf7 hr

Nearby

Freeze Warnings in Georgia, 2017Freeze Warnings in Florida, 2017Freeze Warnings in Alabama, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.